MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified superficial femoral artery.A 6.0mmx220mmx150cm (4f) sterling balloon catheter was advanced for dilatation.First inflation was performed; however, during second inflation, dilation could not be performed.Inflation device pressure was applied, but pressure could not be applied.The device was removed, and inflation was performed outside the patient's body, but pressure still could not be applied.Since it was a calcified lesion, there was a possibility that the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified superficial femoral artery.A 6.0mmx220mmx150cm (4f) sterling balloon catheter was advanced for dilatation.First inflation was performed; however, during second inflation, dilation could not be performed.Inflation device pressure was applied, but pressure could not be applied.The device was removed, and inflation was performed outside the patient's body, but pressure still could not be applied.Since it was a calcified lesion, there was a possibility that the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.It was further reported that the target lesion has 90% stenosed, not tortuous and moderately calcified.
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.The balloon folds were loosely folded and there is contrast present inside the device.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14365180
Report Number2134265-2022-05454
Device Sequence Number1970471
Product Code LIT
UDI-Device Identifier08714729859659
UDI-Public08714729859659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0026903665
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/25/2022
06/04/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date05/31/2022
06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown